Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Apr 23, 2021, 4:34 PM CDT for Coffey County, Kansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2021, 4:34 PM CDT (21:34 UTC)
- Expired
- Apr 23, 2021, 5:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Topeka, KS
County Coffey County, KS
The radar
The Topeka radar (KTWX), 87 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
348 WWUS83 KTOP 232134 SPSTOP Special Weather Statement National Weather Service Topeka KS 434 PM CDT Fri Apr 23 2021 KSZ055-056-058-059-232200- Coffey-Franklin-Osage-Anderson- 434 PM CDT Fri Apr 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN... NORTHWESTERN ANDERSON...SOUTHEASTERN OSAGE AND NORTHEASTERN COFFEY COUNTIES UNTIL 500 PM CDT... At 433 PM CDT, Doppler radar was tracking a strong thunderstorm 4 miles south of Beto Junction, moving east at 45 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lebo, Waverly, Williamsburg, New Strawn, Harris and Beto Junction. This includes Interstate 35 between mile markers 148 and 177. LAT...LON 3825 9581 3844 9588 3855 9537 3833 9532 TIME...MOT...LOC 2133Z 255DEG 40KT 3836 9574 $$ JP
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Apr 23, 3:27 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Apr 23, 3:27 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Topeka KS 327 PM CDT Fri Apr 23 2021 .DISCUSSION... Issued at 327 PM CDT Fri Apr 23 2021 This afternoon the mid level tough was moving into the Western Kansas and West Texas and profilers show embedded energy ejecting northeast into Kansas. Surface dew points have risen into the mid to upper 40s at 19Z across eastern Kansas. Mesoanalysis shows steepening mid level lapse rates ahead of the trough over Kansas as well as 200-250 J/kg of MUCAPE and around 30 kts of effective shear this afternoon at 19Z. Already seeing a few lightning strikes out of convection is southeast Kansas on regional radar. Expect precipitation to expand in coverage through late afternoon and evening as lift increases across central and eastern Kansas. Moisture transport vectors favor east central and southeast Kansas and continue to expect the highest QPF over east central and southeast Kansas into western Missouri tonight. As the mid level trough axis shifts eastward of the area Saturday morning bringing an end to precipitation by mid morning southeast of I-35. Lows tonight cool back into the upper 30s in far north central kansas to the mid and upper 40s in east central Kansas. Expect to see temperatures about 10 degrees warmer than today on Saturday with a mix of sun and clouds. Good warm air advection on Sunday amid amplified ridging across the southern and central Plains will send temperatures back into the 70s. The 850 mb thermal axis across central and northeast Kansas on Monday will yield highs in the 80s. The next system that will bring showers and thunderstorms back to the area Tuesday into Wednesday continues to vary in speed and placement amongst the mid range model solutions. Instability, moisture and shear will be sufficient for strong to severe storms later Tuesday into Wednesday. All modes of severe weather will be possible. If the slower solutions of the ECMWF and CMC are correct then precipitation will be possible into early Thursday across the area. Will continue to monitor later model runs for this time period. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1227 PM CDT Fri Apr 23 2021 A mix of mvfr, ifr cigs are expected for much of the forecast period at the terminals. Reduced vsbys at MHK due to drizzle and mist in the mvfr to brief ifr range expected through 20Z. SHRA chances increase at TOP and FOE after 21Z with isolated TSRA possible as well through 01Z, with shra through 06Z after 01Z. Winds southeast to south less than 10 kts, becoming variable after 07Z, then north after 13Z. Some lifr cigs possible at TOP and FOE after 06Z. Improvement to vfr expected at MHK after 15Z. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...53 AVIATION...53
Hazardous weather outlook, Apr 23, 3:29 PM CDT, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 329 PM CDT Fri Apr 23 2021 KSZ008>010-020-021-034-242030- Republic-Washington-Marshall-Cloud-Clay-Ottawa- 329 PM CDT Fri Apr 23 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The threat is increasing for a severe weather event on Tuesday and Wednesday across the region. All hazards will be possible, which includes large hail, damaging winds, heavy rains, and tornadoes. Please stay tuned for further updates. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep KSZ011-012-022>024-026-035>040-054>056-058-059-242030- Nemaha-Brown-Riley-Pottawatomie-Jackson-Jefferson-Dickinson-Geary- Morris-Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey- Anderson- 329 PM CDT Fri Apr 23 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. Isolated to scattered thunderstorms are possible this afternoon and tonight. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The threat is increasing for a severe weather event on Tuesday and Wednesday across the region. All hazards will be possible, which includes large hail, damaging winds, heavy rains, and tornadoes. Please stay tuned for further updates. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Special weather statement, Apr 23, 4:34 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Topeka KS 434 PM CDT Fri Apr 23 2021 KSZ055-056-058-059-232200- Coffey-Franklin-Osage-Anderson- 434 PM CDT Fri Apr 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN... NORTHWESTERN ANDERSON...SOUTHEASTERN OSAGE AND NORTHEASTERN COFFEY COUNTIES UNTIL 500 PM CDT... At 433 PM CDT, Doppler radar was tracking a strong thunderstorm 4 miles south of Beto Junction, moving east at 45 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lebo, Waverly, Williamsburg, New Strawn, Harris and Beto Junction. This includes Interstate 35 between mile markers 148 and 177. LAT...LON 3825 9581 3844 9588 3855 9537 3833 9532 TIME...MOT...LOC 2133Z 255DEG 40KT 3836 9574 JP
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 5:00 PM CDT | Special Weather Statement | TOP | Franklin | 30 min |
| Apr 23, 6:17 PM CDT | Special Weather Statement | TOP | Anderson | 13 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.